Telfast: Product Information
Telfast Fexofenadine 60 mg
Hayfever and allergies.
Known hypersensitivity to fexofenadine
or any of the ingredients.
Do not use during pregnancy or lactation except on
medical advice. Directions for use: Adults and children
12 years and older: one capsule (60 mg) as required up
to twice daily.
What Is Telfast And What Is It Used For?
Telfast capsules and
tablets contain an active ingredient called
"fexofenadine". It is one of a group of medicines called
antihistamines. Telfast is used to relieve the symptoms
of hayfever (seasonal allergic rhinitis) such as
sneezing, itchy, watery or red eyes, and itchy, blocked
or runny nose. Telfast does this by blocking the action
of histamine, which causes these unwanted affects.
Telfast is a non-sedating antihistamine which means it
has been shown not to make you drowsy or slow down your
Telfast Suitable For Me?
Do not take Telfast,
and tell your doctor or pharmacist, if:
You have had an
allergic reaction to fexofenadine, terfenadine
(teldaneŽ) or any of the other ingredients in Telfast.
These are listed at the end of this leaflet.
The expiry date on the
pack has passed. It may have no effect or an unexpected
effect if it is taken after this date.
The packaging is torn
or shows signs of tampering.
Before Taking Telfast:
You should inform your pharmacist/doctor if....
You are, or might be,
You are breast feeding
You have any allergies
to any other medicines, foods, preservatives or dyes.
will consider these points when recommending Telfast.
Taking other medicines:
Tell your doctor of
pharmacist if you are taking any other medicines. It is
recommended to leave 2 hours between taking Telfast and
antacids containing aluminium and magnesium hydroxide.
Use in children:
There is currently not
enough information available to recommend Telfast for
use in children under 12 years of age.
How Do I Take Telfast?
Take Telfast with a
glass of water as directed by your pharmacist/doctor.
Telfast may be taken with or without food. The usual
dosage for adults and children over 12 years is one
Telfast 60 mg capsule twice daily, when required or one
Telfast 120 mg tablet daily. Do not take more than the
recommended dose, and remember this medicine is for you.
Do not give it to anyone else, even if their symptoms
seem to be the same as yours. Seasonal allergic rhinitis
is an acute condition. You should seek the advice of
your doctor or pharmacist if you need more than 14 days
continuous treatment. If Telfast does not relieve your
symptoms, do not take extra capsules or tablets. Tell
your doctor or pharmacist.
What Do I Do In Case Of Overdose?
If you think that you
or someone else may have taken too much Telfast - (even
if there are no signs of discomfort or poisoning) -
contact your doctor or poisons information centre, or go
to the casualty department at your nearest hospital.
It's a good idea to keep the telephone numbers of your
doctor, the poisons information centre and your nearest
hospital handy so that they are accessible in case of
Does Telfast Cause Side Effects?
Tell your doctor or
pharmacist as soon as possible if you do not feel well
while taking Telfast, even if you do not think the
problem is connected with the medicine or is not listed
in this leaflet. All medicines can cause side effects.
Although most people will not experience any, some of
the side effects that may occur with Telfast are:
These same effects were
seen in patients taking dummy or placebo capsules during
the clinical studies.
How Do I Store Telfast?
Keep your capsules or
tablets in a safe place out of the reach of children.
Store the capsules or tablets at room temperature below
What Does Telfast Look Like?
Telfast capsules have a
white cap and a pink body. Telfast 120 tablets are peach
coloured and have a modified capsule shape. Telfast
capsules are available in blister packs of 20 capsules.
Telfast 120 is available in blister packs of 10 or 30
What Are The Ingredients In Telfast?
Each Telfast capsule
contains 60 mg of the active ingredient fexofenadine
hydrochloride. There are also several inactive
ingredients that are used in the manufacture of Telfast
capsules. These are: lactose, pregelatinised starch,
microcrystalline cellulose, gelatin and croscarmellose
sodium, iron oxide red (C177491), titanium dioxide,
silicone dioxide and sodium lauryl sulfate.
Each Telfast 120 tablet
contains 120 mg of active ingredient fexofenadine
hydrochloride. The inactive ingredients in Telfast 120
tablets are: croscarmellose sodium, pregelatinised maize
starch, microcrystalline cellulose, magnesium stearate,
hypromellose, povidone, titanium dioxide, colloidal
anhydrous silica, macrogol 400 and iron oxide. Telfast
capsules and Telfast 120 tablets do not contain any
gluten or preservatives.